HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Pain Management (https://www.healthboards.com/boards/pain-management/)
-   -   Neurontin Withdrawal? (https://www.healthboards.com/boards/pain-management/80271-neurontin-withdrawal.html)

mbr22 09-05-2003 05:19 AM

Neurontin Withdrawal?
 
Hello - I want to stop taking neurontin, and am wondering if anyone has experienced any withdrawal symptoms? I have only been taking it for 10 days, 300 mg at night, however I just feel to groggy and "out of it" all day since taking this med. It is really difficult to function at work. If this side-effect would go away, I would continue taking the med, however after 10 days, I still feel "drunk".

I will also pose this question to my doctor, but he always seems to tell me that I will never experiecne any side-effects or withdrawal symtpoms. It seems 300 mg is a low dose - I wonder if I can quit it cold turkey? What have beem people's experiences withdrawing from neurontin?

thanks for any info!
mbr

lostsoul15204 09-09-2003 01:08 AM

Dear mbr, You will not experience any withdral symptoms fron neurontin. But my guess is thst you will nmiss it because it really does help wiirh nerve pain, even more than the narcotics. Neurintin comes in 100mg, 300mg and 600mg . I currently take 1200 ng 3 toines a day and the side effecrs are worth the pain trlief thai have I guess you have to do what you want to do so flush them things asap if you feel the need to. Good Luck and God Bless

------------------
Rick

StillWater 09-09-2003 07:55 PM

Did you start with the dose you're on now? I started on a low dose and it made me reallly sleepy. I was home with shingles, though, so being sleepy didn't matter. In fact, I appreciated it, because when I was able to sleep I wasn't hurting so much. The dosage was increased until now I'm taking 3000 mg in divided doses. I'm back at work. It may make me a little tired, still, but I don't think I'd be able to work without it. It really does help nerve pain. I can definately tell when it's time for the next dose. I would suggest that you try it a little longer to see if the drowsiness wears off. Of course you are the only one who can decide for you, though.

StillWater

chigyrl13 09-10-2003 06:17 AM

hi, i'm new to this board i was on the general board but i think this one might help me alittle more.....anyways i have degrnerative disc disease l5-s1 and pinched nerve in my back i am on 5/500 vicodin 4xs a day and i just started neurontin the doc has me starting out slow on the nues. 100md at night for 3 nights then 2 a day for 3 days and then 3 a day.....my question is can i just stop the vics when the neus start working (the doc said it will take a while)? i have been on vics for 8 months........my doc said she will put me on something that lasts longer than the the vics when i go back in 3 eeks any suggestions? or are they all bad? i do have w/ds or something cause at first i was taking vic every 3 hours but i tapered doen to four a dat on my own see i swithced docs cause my insurance is terrible it only covers $1000 a year so i dropped it and went to a low cost clinic.......i was refered to pain mgt. but cause my insurance they will not help me.....so the clinic it is till jan.2004 i can get "good" insurance from my work....then i have to start all over cause ya'll know about pre exsisting rules.......so then maybe i can get into pain mgt. sorry so long but i wanted to tell as much as i could...peace
chi

mbr22 09-14-2003 07:46 AM

Thanks everyone for the info!


All times are GMT -7. The time now is 11:21 AM.